OSA's Digital Library

Applied Optics

Applied Optics


  • Vol. 29, Iss. 30 — Oct. 20, 1990
  • pp: 4462–4467

Extended asymptotic theory of unstable resonator modes

Y. Q. Li and C. C. Sung  »View Author Affiliations

Applied Optics, Vol. 29, Issue 30, pp. 4462-4467 (1990)

View Full Text Article

Enhanced HTML    Acrobat PDF (497 KB)

Browse Journals / Lookup Meetings

Browse by Journal and Year


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools



The modes in an unstable resonator can be computed within the limit of a large Fresnel number using the asymptotic expansion of the diffraction integral, as shown by Horwitz, Butts, and Avizonis. The expansion is not valid for the points of interest around or beyond the shadow boundary of the output light. We use a better numerical representation, which extends the regions of use. The comparison of several cases with earlier work shows that the asymptotic theory can be successfully applied for all parameters without restrictions.

© 1990 Optical Society of America

Original Manuscript: December 13, 1989
Published: October 20, 1990

Y. Q. Li and C. C. Sung, "Extended asymptotic theory of unstable resonator modes," Appl. Opt. 29, 4462-4467 (1990)

Sort:  Author  |  Year  |  Journal  |  Reset  


Cited By

Alert me when this paper is cited

OSA is able to provide readers links to articles that cite this paper by participating in CrossRef's Cited-By Linking service. CrossRef includes content from more than 3000 publishers and societies. In addition to listing OSA journal articles that cite this paper, citing articles from other participating publishers will also be listed.

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited